Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 25, NWS Salt Lake City, UT

November 7, 2010

NWS Salt Lake City, UT issued this wind advisory at Nov 7, 2010, 11:56 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2010, 11:56 AM MST (18:56 UTC)
Expired
Nov 7, 2010, 8:31 PM MST
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS75 KSLC 071856
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1156 AM MST SUN NOV 7 2010

...STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT...

.A COLD UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL MOVE EAST
INTO THE GREAT BASIN TONIGHT. THE ASSOCIATED COLD FRONT WILL
STRENGTHEN AS IT DRIFTS EAST OVER NEVADA THIS AFTERNOON THROUGH
THIS EVENING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE
FRONT...WITH THE STRONGEST WINDS ACROSS THE WESTERN VALLEYS LATE
THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. 

UTZ003-005-080500-
/O.NEW.KSLC.WI.Y.0025.101107T1856Z-101108T0900Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
1156 AM MST SUN NOV 7 2010

...WIND ADVISORY IN EFFECT UNTIL 2 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM MST MONDAY. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...AND THE GREAT
  SALT LAKE DESERT AND MOUNTAINS...MAINLY SOUTH OF I-80.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL
  GRADUALLY INCREASE THROUGH THE AFTERNOON. STRONG WINDS WILL
  CONTINUE THIS EVENING...WITH GUSTS NEAR 50 MPH EXPECTED. 

* TIMING: STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...
  THEN GRADUALLY DECREASE AS PRECIPITATION INCREASES IN AREAL
  COVERAGE OVER NORTHWEST UTAH AFTER MIDNIGHT. 

* IMPACTS: STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL FOR HIGH
  PROFILE OR LIGHT WEIGHT VEHICLES. EAST-TO-WEST ROADWAYS SUCH AS
  I-80 ACROSS TOOELE COUNTY WILL BE MOST PRONE TO STRONG
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ015-016-080500-
/O.NEW.KSLC.WI.Y.0025.101107T2100Z-101108T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
1156 AM MST SUN NOV 7 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. 


* AFFECTED AREA: THE SOUTHWEST AND WEST CENTRAL VALLEYS OF UTAH.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 45
  MPH ARE EXPECTED LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

* TIMING: WIDESPREAD SOUTH WINDS HAVE DEVELOPED EARLY THIS
  AFTERNOON. THESE WINDS WILL CONTINUE TO INCREASE...WITH STRONG
  WINDS BY MID-AFTERNOON. THESE STRONG WINDS WILL CONTINUE THROUGH
  THE OVERNIGHT HOURS...THEN DECREASE AS PRECIPITATION MOVES INTO
  THE ADVISORY AREA LATE TONIGHT. 

* IMPACTS: STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL FOR HIGH
  PROFILE OR LIGHT WEIGHT VEHICLES. ALL MAJOR VALLEY ROADWAYS WILL
  EXPERIENCE STRONG WINDS...WITH HAZARDOUS CROSSWINDS ALONG EAST-
  TO-WEST ROADS LIKE US 50 AND US 6. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
404 
WWUS75 KSLC 072250
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MST SUN NOV 7 2010


UTZ003-005-080500-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-101108T0900Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
350 PM MST SUN NOV 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST MONDAY. 

* AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...AND THE 
  GREAT SALT LAKE DESERT AND MOUNTAINS...MAINLY SOUTH OF I-80. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL
  CONTINUE THROUGH THIS EVENING.

* TIMING: SOUTH WINDS WILL INCREASE THIS EVENING AS A COLD FRONT
  MOVES THROUGH EASTERN NEVADA. THESE WINDS WILL GRADUALLY
  DECREASE AS PRECIPITATION INCREASES IN AREAL COVERAGE OVER
  NORTHWEST UTAH LATE TONIGHT.

* IMPACTS: STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL FOR HIGH 
  PROFILE OR LIGHT WEIGHT VEHICLES. EAST-TO-WEST ROADWAYS SUCH 
  AS I-80 ACROSS TOOELE COUNTY WILL BE MOST PRONE TO STRONG 
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ015-016-080500-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-101108T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
350 PM MST SUN NOV 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. 

* AFFECTED AREA: THE SOUTHWEST AND WEST CENTRAL VALLEYS OF UTAH.

* WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 45
  MPH ARE EXPECTED THROUGH THE OVERNIGHT HOURS.

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS EVENING. THE
  STRONGEST WINDS ARE EXPECTED THIS EVENING AS THE COLD FRONT
  MOVES EAST THROUGH EASTERN NEVADA. THESE WINDS WILL DECREASE
  LATE TONIGHT AS PRECIPITATION MOVES INTO THE ADVISORY AREA.
 
* IMPACTS: STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL FOR HIGH
  PROFILE OR LIGHT WEIGHT VEHICLES. ALL MAJOR VALLEY ROADWAYS WILL
  EXPERIENCE STRONG WINDS...WITH HAZARDOUS CROSSWINDS ALONG EAST-
  TO-WEST ROADS LIKE US 50 AND US 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
254 
WWUS75 KSLC 080331
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
831 PM MST SUN NOV 7 2010

UTZ003-005-080445-
/O.CAN.KSLC.WI.Y.0025.000000T0000Z-101108T0900Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE
831 PM MST SUN NOV 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. BREEZY SOUTH WINDS ARE STILL EXPECTED WITH LOCALLY
WINDY CONDITIONS IN THE WESTERN VALLEYS OVERNIGHT...BUT SPEEDS ARE
NOT EXPECTED TO REACH ADVISORY LEVELS.  

$$

UTZ015-016-080445-
/O.CAN.KSLC.WI.Y.0025.000000T0000Z-101108T1200Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
831 PM MST SUN NOV 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. BREEZY SOUTH WINDS ARE STILL EXPECTED WITH LOCALLY
WINDY CONDITIONS IN THE WESTERN VALLEYS OVERNIGHT...BUT SPEEDS ARE
NOT EXPECTED TO REACH ADVISORY LEVELS.





$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:27 AM MST, 1 hour 29 minutes earlier.

Area forecast discussion, Nov 7, 10:27 AM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1027 AM MST SUN NOV 7 2010

.SYNOPSIS...THE FIRST IN THE SERIES OF COLD AND WET STORM SYSTEMS
WILL REACH UTAH LATE TONIGHT. THIS STORM WILL AFFECT MUCH OF
THE STATE THROUGH EARLY TUESDAY. THE NEXT COLD PACIFIC STORM
SYSTEM WILL REACH UTAH LATE TUESDAY NIGHT...AND REMAIN OVER THE
AREA THROUGH WEDNESDAY NIGHT.

&&

.DISCUSSION...LATEST WATER VAPOR ANIMATION PUTS THE ERN PACIFIC
TROUGH SQUARELY ALONG 130W LATE THIS MORNING. THIS TROUGH STILL ON
TRACK TO MOVE INLAND AND INTO THE GREAT LATE LATER TONIGHT...THEN
ACROSS UTAH MONDAY/MONDAY NIGHT. THE LATEST MODEL GUIDANCE IN SO
FAR ALL INDICATING THE SAME BASIC SOLUTION...WHICH IS A TROUGH
WITH GOOD BAROCLINIC STRUCTURE PRODUCING A BROAD AREA OF
SYNOPTIC-SCALE LIFT LATE TONIGHT THROUGH EARLY TUESDAY.

ONE TREND IN THE GUIDANCE THE PAST COUPLE OF RUNS IS TO DEVELOP A
LITTLE LESS PRECIP OVER NRN/CNTRL UTAH. THIS TREND IN PART IS FROM
DRIER AND MORE STABLE AIR MOVING IN EARLY ON TUESDAY MORNING...AND
THE TROUGH ITSELF STRETCHING AND TAKING MORE OF THE DYNAMIC ENERGY
INTO SRN/CNTRL UTAH. THERE ARE OTHER SUBTLE ISSUES THAT WOULD
AFFECT OROGRAPHIC INFLUENCES...BUT THE BOTTOM LINE IS THAT
MOUNTAINS MAY SEE A LITTLE LESS SNOWFALL WITH AMOUNTS MORE IN THE
HIGH-END ADVISORY CRITERIA THAN HEAVY SNOW CRITERIA. FOR NOW WILL
STICK WITH THE WINTER STORM WATCH...THOUGH WILL PROBABLY OPT FOR
AN ADVISORY IN THE NRN MOUNTAINS IN THE AFTERNOON PACKAGE.

THE SURFACE TROUGH OVER CNTRL NV CREATING FAIRLY STRONG SOUTHERLY
WINDS OVER THE WRN VALLEYS LATE THIS MORNING. CONTINUED PRESSURE
FALLS AHEAD OF THE APPROACHING TROUGH AND FAIRLY WARM TEMPS OVER
UTAH INDICATE THAT WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON.
LOOKING AT THE POSSIBILITY OF AN ADVISORY FOR MOST WRN VALLEYS
LATER THIS AFTERNOON UNTIL FRONTAL PASSAGE ON MONDAY. THE
STRONGEST WINDS MAY ACTUALLY OCCUR TONIGHT AHEAD OF ANY WIDESPREAD
PRE-FRONTAL PRECIP AND WHEN THE NEAR 700 MB WINDS PEAK AROUND THE
40-50 KT RANGE.

SHORTWAVE RIDGING LATE TUESDAY/TUESDAY NIGHT WILL BE FOLLOWED BY
THE NEXT COLDER PACIFIC TROUGH SCHEDULED TO ARRIVE IN THE BASIN
LATE TUESDAY NIGHT/WEDNESDAY. THE LATEST GFS AND THE 00Z ECMWF
SIMILAR IN MOST RESPECTS AS BOTH MODELS DRIVE THIS FEATURE HARD TO
THE S-SE INTO THE SRN ROCKIES BY EARLY THURSDAY. LOOKING AT A
FAIRLY WIDESPREAD PRECIP EVENT AHEAD OF THIS FEATURE...WITH FAIRLY
STRONG SUBSIDENCE BEHIND THE TROUGH SHUTTING DOWN MOST PRECIP.

WILL LIKELY ISSUE AN UPDATE SHORTLY TO ADDRESS STRONGER WINDS. THE
REMAINDER OF THE FORECAST LOOKS FINE FOR NOW.

&&

.AVIATION...GUSTY SOUTHERLY WINDS ARE EXPECTED TO HOLD AT THE KSLC
TERMINAL THROUGH TONIGHT...WITH SPEEDS OCCASIONALLY EXCEEDING
AIRPORT WEATHER WARNING CRITERIA OF 26KT. PRIMARY FOCUS IS TIMING OF
COLD FRONTAL PASSAGE AND LOWERING CEILINGS MONDAY MORNING. AT THIS
TIME LEANING TOWARDS A NORTHWEST WIND SHIFT BETWEEN 15-17Z TOMORROW
MORNING WITH OCCASIONAL PERIODS OF MVFR CEILINGS/VSBYS IN RAINFALL
FOR THE AFTERNOON HOURS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     FOR UTZ007>009.

WY...NONE.
&&

PUBLIC...CONGER
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 7, 4:34 AM MST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 AM MST SUN NOV 7 2010

UTZ001>016-019>021-517-518-WYZ021-081200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
434 AM MST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK SYSTEM WILL CONTINUE ACROSS THE OUTLOOK AREA
THIS MORNING...WITH LIGHT PRECIPITATION POSSIBLE IN THE HIGHER
TERRAIN. A STRONGER STORM SYSTEM WILL ENTER NORTHWEST UTAH
TONIGHT...WITH PRECIPITATION BEGINNING NEAR THE IDAHO BORDER
EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM WILL SEND A COLD FRONT ACROSS UTAH AND SOUTHWEST
WYOMING THROUGH THE DAY MONDAY. SIGNIFICANT AMOUNTS OF
PRECIPITATION ARE EXPECTED FROM THIS STORM...WITH HEAVY SNOWFALL
IN THE NORTHERN AND CENTRAL MOUNTAINS.

ACCUMULATING SNOW COULD REACH THE VALLEY FLOORS ACROSS NORTHERN
AND CENTRAL UTAH BY LATE MONDAY.

THIS STORM WILL ALSO BRING MUCH COLDER TEMPERATURES TO THE REGION
NEXT WEEK...WITH DAYTIME HIGHS DROPPING 20 DEGREES OR MORE FROM
THOSE THIS WEEKEND.

ADDITIONAL STORM SYSTEMS ARE EXPECTED TO CROSS THE AREA THROUGH
MID WEEK AND BEYOND...KEEPING THE WEATHER COLD AND UNSETTLED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:09 PM MSTWinter Weather AdvisorySLC44 hr

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.